A 41-Year-Old Man Presenting With Shortness of Breath, Nausea, Vomiting, and Diarrhea.
Chest. 2021 Feb;159(2):e87-e91
Authors: Vaithilingam S, Venkata AN, Meena NK
CASE PRESENTATION: A 41-year-old man presented to our institution with shortness of breath for 1 day, and nausea, vomiting, and diarrhea for 10 days. He has a medical history of gastroesophageal reflux disease, migraines, and anxiety. He is a 10 pack-year former cigarette smoker and an active vaper. He quit smoking cigarettes in 2013 but reports vaping flavored nicotine from 2013 to 2018. Since 2018, he has been vaping tetrahydrocannabinol products of different flavors and brands. A few weeks prior to admission, the subject had changed the brand of his vaping product to « Cookies High Flyers » with a « Biscotti » flavor. The new product contains 1,000 mg (883 mg tetrahydrocannabinol and 117 mg cannabidiol) in a 0.04 oz cartridge. He vapes five times a day, taking two to three puffs every time. He had recently traveled to Texas and had a sick contact with his 18-month-old daughter. She recently recovered from a diarrheal illness of presumed viral origin. Prior to admission, the subject tested negative for influenza and completed outpatient antibiotic treatment, with no improvement.
PMID: 33563460 [PubMed – in process]